Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Aug 18, 1996, 4:03 PM CDT for Henry County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 1996, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 18, 1996, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 182106 RRA TORMLI ILC073-182145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 403 PM CDT SUN AUG 18 1996 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ILLINOIS ...HENRY COUNTY AT 403 PM CDT A TORNADO WAS REPORTED ON THE GROUND NEAR ANNAWAN OR 30 MILES SOUTHEAST OF THE QUAD CITIES. MOVEMENT HWAS TO THE NORTH AT 20 MPH. THIS TORNADO SHOULD REACH ATKINSON AT 410 PM...AND NEAR GENESEO AND HOOPPOLE AT 420 PM. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! PIERCE &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Aug 18, 1:57 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 1:57 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 150 PM CDT SUN AUG 18 1996 PROFILER 5H PLANVIEW INDICATED CLOSED LOW CREEPING NORTHEAST FROM MISSOURI. DVN WSR-88D DEPICTED DEFORMATION ZONE SETTING UP FROM QUAD CITIES TO JUST NORTHWEST OF OTTUMWA. PREFER NGM/AVN SOLUTION WITH CLOSED UPPER LEVEL SYSTEM. LACK OF STRONG UPSTREAM KICKER SIGNIFIES A CONTINUED SNAILS PACE TO THE NORTHEAST INTO TUESDAY MORNING. STEADIEST AND HEAVIEST RAINFALL SHOULD OCCUR FIRST PART OF TONIGHT...WITH PRECIPIATION BECOMING MORE OF A SCATTERED NATURE LATER TONIGHT INTO EARLY MONDAY. CLOUDS AND SHRA SHOULD KEEP OVERNIGHT LOWS FROM FALLING MUCH. PREFER A COMPROMISE BETWEEN FAN/FWC NUMBERS. CID (067/60 DBQ 067/60 MLI 065/60 BRL 065/60 BERG
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.